MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/17/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with the implant of two bard flat mesh (device 1 - left and 2 - right).Per op notes, "an incision over the left inguinal canal, a bard flat mesh (device 1 - left) was placed using sutures.An incision over the right inguinal canal, a bard flat mesh (device 2 - right) was placed using sutures." (b)(6) 2013 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent laparoscopic repair with the implant of two 3dmax mesh (device 3 - left and 4 - right).Per op notes, "attention to the left first, a 3dmax mesh (device 3 - left) was placed to the cooper's ligament using tacks.Then attention to the right side, a 3dmax mesh (device 4 - right) was placed to the cooper's ligament using tacks." (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair.Per op notes, "an incision to the left inguinal canal, the previously placed mesh (device 1 and 3) was seen which is lateral to the pubic tubercle.An unknown was placed to the pubic tubercle using prolene sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).Additional supplemental emdrs were submitted to represent the bard flat mesh (device 1) and 3dmax mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50434991
Report Number1213643-2026-01092
Device Sequence Number9479772
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)171028(10)HUWI1277
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number0112680
Device Lot NumberHUWI1277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight277 LB